Advanced Search
Article Contents
Article Contents

On a generalized maximum principle for a transport-diffusion model with $\log$-modulated fractional dissipation

Abstract Related Papers Cited by
  • We consider a transport-diffusion equation of the form $\partial_t \theta + v \cdot \nabla \theta + \nu \mathcal{A} \theta = 0$, where $v$ is a given time-dependent vector field on $\mathbb R^d$. The operator $\mathcal{A}$ represents log-modulated fractional dissipation: $\mathcal{A}=\frac {|\nabla|^{\gamma}}{\log^{\beta}(\lambda+|\nabla|)}$ and the parameters $\nu\ge 0$, $\beta\ge 0$, $0\le \gamma \le 2$, $\lambda>1$. We introduce a novel nonlocal decomposition of the operator $\mathcal{A}$ in terms of a weighted integral of the usual fractional operators $|\nabla|^{s}$, $0\le s \le \gamma$ plus a smooth remainder term which corresponds to an $L^1$ kernel. For a general vector field $v$ (possibly non-divergence-free) we prove a generalized $L^\infty$ maximum principle of the form $ \| \theta(t)\|_\infty \le e^{Ct} \| \theta_0 \|_{\infty}$ where the constant $C=C(\nu,\beta,\gamma)>0$. In the case $\text{div}(v)=0$ the same inequality holds for $\|\theta(t)\|_p$ with $1\le p \le \infty$. Under the additional assumption that $\theta_0\in L^2$, we show that $\|\theta(t)\|_p$ is uniformly bounded for $2\le p\le \infty$. At the cost of a possible exponential factor, this extends a recent result of Hmidi [7] to the full regime $d\ge 1$, $0\le \gamma \le 2$ and removes the incompressibility assumption in the $L^\infty$ case.
    Mathematics Subject Classification: Primary: 35Q35, 35B50; Secondary: 35B65.


    \begin{equation} \\ \end{equation}
  • [1]

    R. Askey, Radial Characteristic Functions, University of Wisconsin-Madison, Mathematics Research Center, 1262, 1973.


    A. Córdoba and D. Córdoba, A maximum principle applied to quasi-geostrophic equations, Comm. Math. Phys., 249 (2004), 511-528.doi: 10.1007/s00220-004-1055-1.


    C. H. Chan, M. Czubak and L. Silvestre, Eventual regularization of the slightly supercritical fractional Burgers equation, Discrete Contin. Dyn. Syst., 27 (2010), 847-861.doi: 10.3934/dcds.2010.27.847.


    H. Dong, D. Du and D. Li, Finite time singularities and global well-posedness for fractal Burgers equations, Indiana Univ. Math. J., 58 (2009), 807-821.doi: 10.1512/iumj.2009.58.3505.


    M. Dabkowski, A. Kiselev, L. Silvestre and V. Vicol, Global well-posedness of slightly supercritical active scalar equations, Analysis and PDE, Accepted, arXiv:1203.6302.


    M. Dabkowski, A. Kiselev and V. Vicol, Global well-posedness for a slightly supercritical surface quasi-geostrophic equation, Nonlinearity, 25 (2012), 1525-1535.doi: 10.1088/0951-7715/25/5/1525.


    T. Hmidi, On a maximum principle and its application to the logarithmically critical Boussinesq system, Anal. PDE, 4 (2011), 247-284.doi: 10.2140/apde.2011.4.247.


    N. Ju, The maximum principle and the global attractor for the dissipative 2D quasi-geostrophic equations, Comm. Math. Phys., 255 (2005), 161-181.doi: 10.1007/s00220-004-1256-7.


    E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton Mathematical Series, No. 30 Princeton University Press, Princeton, N.J. 1970.


    T. Tao, Global regularity for a logarithmically supercritical hyperdissipative Navier-Stokes equation, Anal. PDE, 2 (2009), 361-366.doi: 10.2140/apde.2009.2.361.


    J. Wu, Global regularity for a class of generalized magnetohydrodynamic equations, J. Math. Fluid Mech., 13 (2011), 295-305.doi: 10.1007/s00021-009-0017-y.

  • 加载中

Article Metrics

HTML views() PDF downloads(79) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint